Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 40, NWS Jackson, MS

February 5, 2008Bolivar County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this tornado warning at Feb 5, 2008, 4:06 PM CST for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 54 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 5, 2008, 4:06 PM CST (22:06 UTC)
Expired
Feb 5, 2008, 5:00 PM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 5, 4:43 PM CSTHAIL 12 Se Rosedale, MSQUARTER SIZE HAIL REPORTED NEAR ROSEDALE.
Feb 5, 4:43 PM CSTHAIL 1.754 E Rosedale, MSGOLF BALL SIZED HAIL REPORTED IN THE MALVINA COMMUNITY.
Feb 5, 4:45 PM CSTHAIL 15 Se Rosedale, MSQUARTER SIZED HAIL IN BEULAH REPORTED BY POSTAL EMPLOYEE
Feb 5, 4:45 PM CSTHAIL 15 S Rosedale, ARQUARTER SIZED HAIL IN BEULAH REPORTED BY POSTAL EMPLOYEE
Feb 5, 4:45 PM CSTTORNADO 01 Se Rosedale, MSSTARTED JUST SOUTHEAST OF ROSEDALE AND MOVED TO ABOUT 2 MILES NORTHWEST OF MALVINA. LARGE TREE UPROOTED AND ONE MOBILE HOME HAD THE ROOF REMOVED. 3 MILE PATH LENGTH AND 50 YD WIDTH. MAXIMUM WIND ESTIMATED AT 75 MPH.
Feb 5, 4:45 PM CSTTORNADO 02 Se Rosedale, MSSTARTED ABOUT 1.5 MI SOUTHEAST OF ROSEDALE AND MOVED TO ABOUT 1.5 MILES NORTHWEST OF MALVINA ALONG CONGER ROAD. LARGE TREE UPROOTED AND ONE MOBILE HOME HAD THE ROOF REMOVED. 3 MILE PATH LENGTH AND 50 YD WIDTH. MAXIMUM WIND ESTIMATED AT 75 MPH.
Feb 5, 4:48 PM CSTTSTM WND DMG6 E Rosedale, MSAN LP GAS TANK BLOWN OVER AND A ROOF BLOWN OFF A MOBILE HOME IN THE MALVINA COMMUNITY. POSSIBLE TORNADO
Feb 5, 4:48 PM CSTTSTM WND DMG6 E Rosedale, MSAN LP GAS TANK BLOWN OVER, AND A ROOF BLOWN OFF A MOBILE HOME IN THE MALVINA COMMUNITY, POSSIBLE TORNADOA
Feb 5, 5:02 PM CSTTSTM WND DMGDuncan, MSHIGHWAY SIGN SNAPPED ALONG HWY 61 AND LARGE LIMB BLOWN ONTO A GARAGE. STRAIGHT LINE WIND ESTIMATED AT 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 3:09 PM CSTTornado Watch PDSSPC9 hr
Feb 5, 2:08 PM CSTTornado Watch PDSSPC10 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 052207
TORJAN
ARC017-MSC011-151-052300-
/O.NEW.KJAN.TO.W.0040.080205T2206Z-080205T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...CLEVELAND...
  NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 500 PM CST

* AT 406 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  TORNADO 19 MILES SOUTHWEST OF LAMONT...OR ABOUT 7 MILES SOUTHEAST
  OF DERMOTT...MOVING NORTHEAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  LAMONT AND 8 MILES NORTHWEST OF WINTERVILLE BY 420 PM CST...
  SCOTT BY 425 PM CST...
  BENOIT BY 430 PM CST...
  RENOVA BY 450 PM CST... 
  MOUND BAYOU AND 6 MILES SOUTHEAST OF SHELBY BY 455 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3411 9066 3373 9066 3347 9103 3345 9122
      3350 9118 3359 9125 3360 9117 3369 9122
      3381 9106 3378 9102 3382 9105
TIME...MOT...LOC 2206Z 231DEG 49KT 3346 9133

$$

EEC
2 follow-up statements
000 
WWUS54 KJAN 052225
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST TUE FEB 5 2008

ARC017-MSC151-052233-
/O.CAN.KJAN.TO.W.0040.000000T0000Z-080205T2300Z/
CHICOT AR-WASHINGTON MS-
423 PM CST TUE FEB 5 2008

...THE TORNADO WARNING FOR NORTHWESTERN WASHINGTON AND NORTHEASTERN
CHICOT COUNTIES IS CANCELLED...

LAT...LON 3411 9066 3373 9066 3354 9093 3355 9124
      3359 9125 3360 9117 3363 9117 3369 9122
      3381 9106 3378 9102 3383 9104
TIME...MOT...LOC 2223Z 231DEG 46KT 3360 9117

$$

MSC011-052300-
/O.CON.KJAN.TO.W.0040.000000T0000Z-080205T2300Z/
BOLIVAR MS-
423 PM CST TUE FEB 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR BOLIVAR
COUNTY...

AT 423 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES WEST OF SCOTT...MOVING 
NORTHEAST AT 50 MPH. IN ADDITION TO THE TORNADO...HAIL TO THE SIZE 
OF BASEBALLS IS POSSIBLE.

THE TORNADO WILL BE NEAR...
  BENOIT BY 435 PM CST...
  PACE AND 8 MILES NORTHWEST OF CLEVELAND BY 450 PM CST...  
  MERIGOLD BY 455 PM CST...  
  MOUND BAYOU...WINSTONVILLE AND SHELBY BY 500 PM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3411 9066 3373 9066 3354 9093 3355 9124
      3359 9125 3360 9117 3363 9117 3369 9122
      3381 9106 3378 9102 3383 9104
TIME...MOT...LOC 2223Z 231DEG 46KT 3360 9117

$$

EEC
000 
WWUS54 KJAN 052236
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST TUE FEB 5 2008

MSC011-052300-
/O.CON.KJAN.TO.W.0040.000000T0000Z-080205T2300Z/
BOLIVAR MS-
435 PM CST TUE FEB 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR BOLIVAR
COUNTY...

AT 435 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO.  THIS TORNADO WAS LOCATED NEAR BENOIT...OR ABOUT 12 MILES 
SOUTH OF ROSEDALE...MOVING NORTHEAST AT 50 MPH. PERSONS LOCATED 
ALONG HIGHWAY 1 NORTH AND NORTHEAST OF BENOIT SHOULD BE TAKING 
SHELTER IMMEDIATELY

THE TORNADO WILL BE NEAR...
  PACE BY 445 PM CST...
  9 MILES NORTHWEST OF CLEVELAND BY 450 PM CST...
  MERIGOLD AND 7 MILES NORTHWEST OF RENOVA BY 455 PM CST...
  WINSTONVILLE...MOUND BAYOU AND SHELBY BY 500 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3411 9066 3373 9066 3363 9088 3362 9109
      3363 9117 3370 9120 3381 9107 3378 9102
      3383 9104
TIME...MOT...LOC 2235Z 230DEG 46KT 3371 9102

$$

EEC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 5, 12:34 PM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Feb 5, 12:34 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CST TUE FEB 5 2008

.UPDATE...WILL DO A QUICK UPDATE TO REMOVE THE MORNING WORDING.
EVERYTHING ELSE WAS OK. THE BOUNDARY WAS STILL WELL TO THE WEST OF
THE AREA. LIS WERE AROUND -4 TO -5 AND 3HR PRESSURE FALLS WERE
AROUND 2-4MB. DEWPOINTS REMAIN IN THE LOWER AND MID 60S AND 850 WINDS
ACROSS THE WESTERN ZONES WERE AROUND 50KTS. LOOKING AT THE VALUES FOR
THE LATEST SOUNDING...THE CAP REMAINS IN PLACE AROUND 700MB...SO
ONLY SCATTERED SHOWERS WERE DEVELOPING ACROSS THE CWA AT THIS TIME.
FOR NOW...WILL CONTINUE TO WATCH THE EVOLUTION OF THE STORM SYSTEM
AND TIMING FOR THE ARKLAMISS. THE SHORT TERM FORECAST WAS GOOD.

&&

.AVIATION...
GUSTY WINDS WILL CONTINUE ACROSS THE REGION. WILL MAINTAIN SUSTAINED
WINDS NEAR 22KT FOR GLH/GWO AND NEAR 18KTS ELSEWHERE THROUGH 6Z. THE
EXACT TIMING OF STORMS STILL REMAIN UNCERTAIN...SO WILL TEMPO
WORSENING CONDITIONS THROUGH 6Z FOR GLH/GWO...9Z JAN/GTR...12Z
HBG/MEI. MVFR CONDITIONS SHOULD PREVAIL FROM 12-16Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  52  56  32 /  46 100  16   0
MERIDIAN      79  56  59  32 /  42 100  48   0
VICKSBURG     80  49  56  32 /  55  99   0   0
HATTIESBURG   80  58  62  35 /  43 100  48   0
NATCHEZ       79  50  54  32 /  44  98   0   0
GREENVILLE    77  47  52  31 /  68  97   0   0
GREENWOOD     80  50  54  31 /  56 100   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ030>033-
     037>039-043>066-072>074.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>029-
     034>036-040>042.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ015-016-
     023>026.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009.

AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.

&&

7
Hazardous weather outlook, Feb 5, 3:12 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CST TUE FEB 5 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
312 PM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

...PARTICULARLY DANGEROUS SEVERE THUNDERSTORMS CAN BE EXPECTED THIS
AFTERNOON AND TONIGHT...

DANGEROUS SEVERE THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE
FORECAST AREA TONIGHT. NUMEROUS EPISODES OF DAMAGING WIND WILL OCCUR
AND TORNADOES...POSSIBLY VIOLENT...WILL DEVELOP IN THE STRONGER
STORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL CAN BE EXPECTED WITH
HAILSTONES TO GOLFBALL SIZE OR LARGER.

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND TORNADOES HAVE DEVELOPED
OVER AREAS WEST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20 THIS
AFTERNOON. SEVERE THUNDERSTORM ACTIVITY WILL SPREAD ACROSS THE
REMAINDER OF THE FORECAST AREA OVERNIGHT WITH THE BEST CHANCE OF
SEVERE STORMS OVER EAST MISSISSIPPI TOWARD MIDNIGHT.

THE MOST INTENSE STORMS WILL OCCUR IN THE MISSISSIPPI DELTA REGION
OVER SOUTHEAST ARKANSAS...NORTHWEST MISSISSIPPI AND NORTHEAST
LOUISIANA. THESE AREAS WILL HAVE THE HIGHEST RISK OF VIOLENT TORNADO
DEVELOPMENT DURING THIS DANGEROUS WEATHER EPISODE BUT VIOLENT
TORNADO DEVELOPMENT CAN NOT BE RULED OUT FOR ANY LOCATIONS IN THE
FORECAST AREA.

THE STRONG COLD FRONT WILL MOVE NEAR THE MISSISSIPPI RIVER AROUND
MIDNIGHT AND SHIFT EAST OF THE MISSISSIPPI ALABAMA BORDER AROUND
SUNRISE WEDNESDAY. THE LAST OF THE SEVERE WEATHER RISK WILL END BY
10 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Feb 5, 3:10 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CST TUE FEB 5 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052315-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
310 PM CST TUE FEB 5 2008

...PARTICULARLY DANGEROUS SEVERE THUNDERSTORMS EXPECTED THIS
AFTERNOON AND TONIGHT...

DANGEROUS SEVERE THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE
FORECAST AREA TONIGHT. NUMEROUS EPISODES OF DAMAGING WIND WILL OCCUR
AND TORNADOES...POSSIBLY VIOLENT...WILL DEVELOP IN THE STRONGER
STORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL CAN BE EXPECTED WITH
HAILSTONES TO GOLFBALL SIZE OR LARGER.

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND TORNADOES HAVE DEVELOPED
OVER AREAS WEST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20 THIS
AFTERNOON. SEVERE THUNDERSTORM ACTIVITY WILL SPREAD ACROSS THE
REMAINDER OF THE FORECAST AREA OVERNIGHT WITH THE BEST CHANCE OF
SEVERE STORMS OVER EAST MISSISSIPPI TOWARD MIDNIGHT.

THE MOST INTENSE STORMS WILL OCCUR IN THE MISSISSIPPI DELTA REGION
OVER SOUTHEAST ARKANSAS...NORTHWEST MISSISSIPPI AND NORTHEAST
LOUISIANA. THESE AREAS WILL HAVE THE HIGHEST RISK OF VIOLENT TORNADO
DEVELOPMENT DURING THIS DANGEROUS WEATHER EPISODE BUT VIOLENT
TORNADO DEVELOPMENT CAN NOT BE RULED OUT FOR ANY LOCATIONS IN THE
FORECAST AREA.

THE STRONG COLD FRONT WILL MOVE NEAR THE MISSISSIPPI RIVER AROUND
MIDNIGHT AND SHIFT EAST OF THE MISSISSIPPI ALABAMA BORDER AROUND
SUNRISE WEDNESDAY. THE LAST OF THE SEVERE WEATHER RISK WILL END BY
10 AM.
Local storm report, Feb 5, 3:29 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             CROSSETT                33.13N 91.97W
02/05/2008  E1.75 INCH       ASHLEY             AR   NWS EMPLOYEE

            GOLFBALL HAIL REPORTED IN CROSSETT. RELAYED BY WFO LITTLE
            ROCK.

&&

TARVER
Local storm report, Feb 5, 3:39 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 E HAMBURG             33.23N 91.76W
02/05/2008                   ASHLEY             AR   NWS EMPLOYEE

            DAMAGE NEAR HWY 425 EAST OF HAMBURG. POSSIBLE TORNADO.

&&

TARVER
Local storm report, Feb 5, 4:02 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             HAMBURG                 33.23N 91.80W
02/05/2008  E0.75 INCH       ASHLEY             AR   EMERGENCY MNGR

            PENNY HAIL REPORTED IN HAMBURG.

0330 PM     TSTM WND DMG     HAMBURG                 33.23N 91.80W
02/05/2008                   ASHLEY             AR   EMERGENCY MNGR

            TREES DOWN NEAR THE SCHOOL IN HAMBURG.

0330 PM     TSTM WND DMG     2 E HAMBURG             33.23N 91.76W
02/05/2008                   ASHLEY             AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN EAST OFF ASHLEY 306 JUST EAST
            OF HAMBURG.

&&

TARVER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:55 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo38 min
Feb 5, 4:25 PM CSTSevere Thunderstorm WarningJANSunflower20 min
Feb 5, 4:58 PM CSTTornado WarningJANBolivar, Sunflower19 min
Feb 5, 2:37 PM CSTTornado WarningJANAshley53 min
Feb 5, 3:27 PM CSTTornado WarningJANAshley, Chicot63 min

Nearby

Tornado Warnings in Mississippi, 2008Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.